Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
8679

Who has suffered from frequent colds while on accutane

I hope people thake this question seriously, because as crazy or sad as it may seem the answer will affect my future in a big way.

Here's my little story. I came to South Korea, on July 3, 2006, while I'd still been having some small pimple trouble here and their shortly before I left in the excitement of the days leading up to the trip, my skin had completely cleared. My diet inititially improved here which seemed to extend the success despite the fact that I was only sleeping four to five hours a night.

Well I should tell you that 90% of the country gives a new definition to the word polluted. So within a few months after arriving, despite the fact that I'd only had minor problems back home with acne, mine once again got as bad as it ever had. So I bit the bullet and asked a doctor here for Accutane. He gave me the american dr spiel about how it needed to be 1 mg per kg of bodyweight, but I had read about lowdose accutane and had that could work for months. For my skin it worked great.

However, I started coming down with literally a cold very week. Could be happenstance but in a much less pollutated environment when I first took the high dose, I caught a cold about a week or every other week. This time around it does make some sense becasue I'm teaching about 200 Korean kids everyday, and they all seem to be very sickly. So I could just attribute it to this except, the adults, and some of the kids don't get sick that often by Korean stardards. maybe once every other month, while meanwhile I've sick several more times.

Nevertheless the sheer rediculuseness of having caught or recaught fifty colds in a year is too much. My solution was to discontinue accutane and hope my skin went back to at worst bearable.

I still haven't been off long enough to see if my immunity will improve. But already my skin seems to be at least oily if not oilier than I remember. It was so bad today that I ran past an x that I'm hardly on speaking terms with, but was just terrified she might she me looking like this.

If stopping the accutate returns my immune system, maybe I can live with that and stay in this country. But what would you do if you got a breakout so bad you had to another cours of 'tane? I am being unreasonable in thinking I should seriously quit my rather highpaying job because I'm getting weakly colds that never develop into anything more serious?

Basically not to brag, but just to throw out there what I might have to give up for health, I'd be losing a 2,500 USD a month with free appartment, health insurance, and 2k in pension for the year plus free airfare back to US if I finish the year. (Unfortunately I got a long 9 months left).

I'm real tired and sick as usual, so sorry if that didn't make much sense, but please reply to anything that does, I really need some help here.

Thanks a lot David :)

Share this post


Link to post
Share on other sites

Hello! Ok, reading your post made me feel better! I have been on accutane for a month, and out of that month I had one cold, it went away, but then got a new type of cold the next week. I also work in a school, but still don't normally get but 2 colds all year! I think there may be something to it. I will be drinking my tea and taking lots of zinc, I guess :-) Good luck!

Share this post


Link to post
Share on other sites
Yeah, I caught a colds and I am yet to recover.

Your body is under a lot of additional stress, which makes your body more prone to sickness. However, respiratory infections are something to take seriously when on Accutane, as they can be a side-effect. You should let your doctor know about this.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×